MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583110
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome jag 44 device was used in the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, there was difficulty advancing the guidewire through the device and when current was applied, the tip was torn and the cutting wire broke.Nothing detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: device code 1069 captures the reportable event of wire break.Block h10: the returned truetome jag 44 was analyzed, and a visual evaluation noted the tip was damage, the cutting wire was bent and the working length was bent and twisted.A functional evaluation could not be performed due to the condition of the device.No other issues with the device were noted.The reported event was not confirmed.According to the device analysis, the cutting wire was not broken and the working length was not torn.Additionally, the tip of the device was found damaged, the exposed cutting wire bent, and the working length bent and twisted.The factors that may have contributed to the observed damage include, the technique used by the physician, the patient anatomy, or the device interaction with the scope.Based on the review and analysis of all available information, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.

Brand Name
TRUETOME JAG 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9825179
Report Number3005099803-2020-00864
Device Sequence Number3037102
Product Code KNS
UDI-Device Identifier08714729858652
UDI-Public08714729858652
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Model NumberM00583110
Device Catalogue Number47405
Device Lot Number0024344916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1